I am on progesterone therapy

by Lynn

I had a hysterectomy with ovaries removed. About the 3rd month out I started feeling more and more depressed and anxious... after having my hormones tested they said I needed to be on progesterone therapy.

I have been taking about 300 mg total a day. I have been on one month and don't feel better. I heard that it can get worse before it gets better. I had the lowest progesterone levels the doctor had ever seen. I had read that at first because the progesterone levels have been so low that the estrogen receptors get really sensitive and the symptoms worsen.

How long before I start feeling better? I am concerned that this is getting worse and want to feel like at some point this will get better.

Comments for I am on progesterone therapy

Click here to add your own comments

Apr 20, 2009
I am on progesterone therapy
by: Wray

Hi Lynn. You are right about progesterone initially making matters worse. The oestrogen receptors are being activated, making oestrogen the dominant hormone. It can take between 3-6 months before all symptoms are reversed.

The dose you are on is good, but being oral progesterone, most of it will be destroyed in the gut and liver, leaving little to help, hence the fact you don't feel any better. If you are taking capsules please rather use them as suppositories, you will get the full benefit then. Take care, Wray.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...